Alert archive / New Jersey / Flood Watches in 2025
Flood Watch 11, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this flood watch at Aug 13, 2025, 12:07 PM EDT for New Castle County, Delaware; 7 counties in New Jersey; 5 counties in Pennsylvania. It took effect at Aug 13, 2025, 2:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2025, 12:07 PM EDT (16:07 UTC)
- In effect from
- Aug 13, 2025, 2:00 PM EDT
- Expired
- Aug 13, 2025, 8:55 PM EDT
- In force
- 7 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Flood severity
- None
Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Middlesex County, NJ, Salem County, NJ, Somerset County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 59 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
195
WGUS61 KPHI 131607
FFAPHI
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Mount Holly NJ
1207 PM EDT Wed Aug 13 2025
DEZ001-NJZ010-012-015>019-PAZ070-071-102-104-106-140415-
/O.NEW.KPHI.FA.A.0011.250813T1800Z-250814T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New Castle-Somerset-Middlesex-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Delaware-Philadelphia-Eastern Chester-
Eastern Montgomery-Lower Bucks-
Including the cities of Mount Holly, Trenton, Pennsville, Kennett
Square, Morrisville, Lansdale, Moorestown, West Chester,
Somerville, Cherry Hill, Media, Camden, Norristown, Wilmington,
Doylestown, Philadelphia, Glassboro, and New Brunswick
1207 PM EDT Wed Aug 13 2025
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
* WHAT...Flash flooding caused by excessive rainfall is possible.
* WHERE...Portions of northern Delaware, including the following
area, New Castle, New Jersey, including the following areas,
Camden, Gloucester, Mercer, Middlesex, Northwestern Burlington,
Salem and Somerset, and southeast Pennsylvania, including the
following areas, Delaware, Eastern Chester, Eastern Montgomery,
Lower Bucks and Philadelphia.
* WHEN...Through late tonight.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- A high precipitable water airmass is moving over the Mid-
Atlantic and will combine with a frontal system to produce
highly efficient slow moving showers and thunderstorms. These
storms will have the potential to produce 1-3 inches of
rainfall per hour which, over the urban corridor, could
result in flash flooding especially over impervious surfaces.
If storms end up back building, the potential exists for up
to 6 inches of storm total rainfall over very isolated areas.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
Deal1 follow-up statement
324 WGUS61 KPHI 140055 FFAPHI Flood Watch National Weather Service Mount Holly NJ 855 PM EDT Wed Aug 13 2025 DEZ001-NJZ010-012-015>019-PAZ070-071-102-104-106-140200- /O.CAN.KPHI.FA.A.0011.000000T0000Z-250814T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ New Castle-Somerset-Middlesex-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Delaware-Philadelphia-Eastern Chester- Eastern Montgomery-Lower Bucks- Including the cities of Media, Somerville, Morrisville, Mount Holly, Pennsville, Trenton, Philadelphia, Cherry Hill, Moorestown, Kennett Square, Doylestown, Camden, Glassboro, Lansdale, West Chester, New Brunswick, Wilmington, and Norristown 855 PM EDT Wed Aug 13 2025 ...FLOOD WATCH IS CANCELLED... The Flash Flood Watch is cancelled for portions of northern Delaware, including the following area, New Castle, New Jersey, including the following areas, Camden, Gloucester, Mercer, Middlesex, Northwestern Burlington, Salem and Somerset, and southeast Pennsylvania, including the following areas, Delaware, Eastern Chester, Eastern Montgomery, Lower Bucks and Philadelphia. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ Staarmann
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flood watch went out at Aug 13, 6:19 AM EDT, 5 hours 48 minutes earlier.
Area forecast discussion, Aug 13, 6:19 AM EDT, 5 hours 48 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 619 AM EDT Wed Aug 13 2025 .SYNOPSIS... High pressure will continue to move east today while a surface trough arrives later today. This trough will give way to a cold front crossing our area from the northwest during Thursday. The front then settles just to our south into Friday before dissipating by Saturday. High pressure arrives for Saturday into Sunday, then a cold front crosses our area late Sunday into Monday. High pressure starts to build in from the north on Tuesday. && .NEAR TERM /THROUGH TONIGHT/... Bermuda high pressure lies over the western Atlantic. Return flow will allow for a warmer and more humid airmass to spread into the region. Upper level ridging over the area will break down as a cold front approaches from the west. This front passes through the region this evening. In terms of sensible weather, fog and stratus will develop over the area in the late night/early morning hours. While some locally dense fog is possible, do not this it will be widespread enough to warrant a Dense Fog Advisory. Any fog will lift and dissipate through the morning, and should be gone by 10 am. A hot and humid day is on tap. Surface dew points will generally be in the low to mid 70s owed to a southerly flow. With highs in the upper 80s to low 90s, the max heat index values will be in the upper 90s, but should fall just short of 100, and a Heat Advisory will not be issued. Still, it may feel quite uncomfortable given how pleasant the weather has been the last week or so. A cold front with strong shortwave energy approaches from the west and will trigger late day and evening showers and thunderstorms. CAPE values will be in excess of 1500 J/kg, possibly even in excess of 2000 J/kg. 0-6 km Bulk Shear will be less than 20 kt. PWATs will range from 2.0 to 2.3 inches. SPC has a Marginal Risk (1 out of 5) for severe weather, and WPC has a Marginal Risk (1 out of 4) for Excessive Rainfall. Given how high the PWATs will be, and given the relatively light mid-level flow, these storms should be slow-moving, and Flash Flooding looks to be the primary threat, followed by damaging winds. Showers and thunderstorms mostly taper off by midnight, but with the front getting hung up over the Mid-Atlantic, some lingering showers and thunderstorms may continue over portions of Delmarva and southern New Jersey. Otherwise, patchy fog is possible once again. Lows tonight will generally be in the upper 60s to low 70s. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... The upper trough/surface front lingers across our forecast area Thursday with pops in the high chance/low categorical range attm. Clouds will be across the area for much of the day, keeping temps a few degrees cooler than recent days. Highs will still mostly be 85 to 90 most areas. The breaks in the clouds and daytime heating will still allow enough instability to develop to continue with tstms for Thu. Severe weather is not anticipated but locally heavy rains will occur. The system from Thu. slowly moves offshore Thu night allowing a ridge from the north to move towards our area for Friday. Pops will lower to the 10% to 20% range with just isolated activity expected. Highs will continue a little above normal with readings approaching 90 in many areas (again), the humidity will be a little less that Thu, especially across the N/W areas. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The continuation of a hot and humid pattern with mostly zonal flow aloft will be across the area Saturday. A change in the upper air pattern beginning late this weekend and continuing into next week will cause a break in the hot weather. A weak upper ridge will move back towards the Plains states leaving a shallow trough across the Northeast and northern Middle Atlantic. The last hot day in the latest heat will be on Sunday when we still have maxs in the upper 80s/low 90s in many areas. After that, the highs will be cooler each day with mostly low/mid 80s by Tue. The humidity will still be uncomfortable Sunday, but that too will moderate into next week. There are no strong organized systems for the weekend or into next week, mostly just a few shortwaves and a front later Sunday. We will go along with the NBM pops which are mostly 20% to 30% for the NW areas and 10% to 20% elsewhere for Sat/Sun. Pops Mon/Tue are mostly around 20% for most areas. && .AVIATION /10Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...Spotty IFR/LIFR CIGs improve to VFR by 14Z to 15Z. Late day SHRA/TSRA will result in brief sub-VFR conditions. S to SW winds 5 to 10 kt. Moderate confidence overall. Tonight...Lingering SHRA/TSRA will taper off in the evening, though may persist at KMIV/KACY for most of the night. Conditions lower to MVFR/IFR, possibly LIFR in fog/stratus once again late tonight. LGT/VRB winds. Low confidence. Outlook... Wednesday thru Thursday... sub-VFR at times with scattered showers and tstms. Areas of fog overnight Wed night. Thu night... Except for areas of fog overnight, mostly VFR. Fri thru Sunday... Mostly VFR with a few scattered showers/tstms. && .MARINE... Sub-Small Craft Advisory conditions through tonight. South to southwest winds generally 10 to 15 kt with occasional gusts up to 20 kt. Seas 2 to 3 feet. Late day and evening showers and thunderstorms will result in VSBY restrictions and locally higher winds and seas. Outlook... Conditions will largely remain below SCA levels. A few tstms Wed thru Thu could bring localized higher winds and seas. Rip currents... For today, winds will generally be out of the south at 10-15 mph with higher gusts at times. Wave heights will be 2-3 feet with an easterly swell of 2 feet. The period will be around 8 seconds. All of these factors have resulted in a MODERATE risk for rip currents for the Jersey Shore and a LOW risk for the Delaware Beaches. For Thursday, winds will be more out of the southwest at 5-10 mph with a wave height of 1-2 feet. The period will be 7-9 seconds. Due to these factors, a LOW risk of rip currents is in place for all of the Jersey Shore and Delaware Beaches. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...Gorse NEAR TERM...MPS SHORT TERM...OHara LONG TERM...OHara AVIATION...MPS/OHara MARINE...MPS/OHara
Hazardous weather outlook, Aug 13, 7:10 AM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 710 AM EDT Wed Aug 13 2025 MDZ012-015-019-020-141115- Kent MD-Queen Annes-Talbot-Caroline- 710 AM EDT Wed Aug 13 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are possible this afternoon and evening. Locally heavy rainfall and localized flooding is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:26 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 49 min |
| Aug 13, 6:59 PM EDT | Flash Flood Warning | PHI | New Castle | 2 hr |
| Aug 13, 4:47 PM EDT | Special Marine Warning | PHI | 88 min | |
| Aug 13, 4:49 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Somerset, Warren | 41 min |
| Aug 13, 5:26 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset | 36 min |
| Aug 13, 6:46 PM EDT | Special Marine Warning | PHI | 89 min | |
| Aug 13, 6:46 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 44 min |
| Aug 13, 6:54 PM EDT | Flash Flood Warning | PHI | Burlington | 2 hr |
Nearby
Flood Watches in New Jersey, 2025Flood Watches in Pennsylvania, 2025Flood Watches in Delaware, 2025Every flood watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.